Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 5, NWS San Angelo, TX

March 4, 201324 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 4, 2013, 8:28 PM CST for 24 counties in Texas. It took effect at Mar 4, 2013, 10:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 8:28 PM CST (02:28 UTC)
In effect from
Mar 4, 2013, 10:00 PM CST
Expired
Mar 5, 2013, 6:00 AM CST
In force
8 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4424 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WWUS74 KSJT 050228
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
828 PM CST MON MAR 4 2013

...STRONG NORTH WINDS WILL AFFECT WEST CENTRAL TEXAS OVERNIGHT... 

.A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS WEST
CENTRAL TEXAS TONIGHT...SHIFTING WINDS TO THE NORTH AT 25 TO 35
MPH. WIND GUSTS MAY EXCEED 45 MPH AT TIMES. THESE STRONG WINDS
WILL AFFECT NEARLY ALL OF THE BIG COUNTRY BY 10 PM...WITH THE
STRONGEST WINDS MOVING SOUTH WITH THE FRONT AFTER MIDNIGHT. NORTH
WINDS WILL GRADUALLY DIMINISH EARLY TUESDAY AND ARE EXPECTED TO
FALL BELOW ADVISORY CRITERIA BY MID MORNING.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-051200-
/O.NEW.KSJT.WI.Y.0005.130305T0400Z-130305T1200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
828 PM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* IMPACTS: STRONG NORTH TO SOUTH WINDS WILL MAKE DRIVING DIFFICULT
  FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG EAST AND WEST
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 10 AND INTERSTATE
  20. ISOLATED POWER OUTAGES ARE POSSIBLE AND LIGHTWEIGHT...LOOSE
  OBJECTS MAY BE TOSSED AROUND.

* TIMING: GUSTY WINDS WILL OVERSPREAD THE BIG COUNTRY THROUGH 11
  PM...CONTINUING THROUGH THE OVERNIGHT HOURS. THESE WINDS WILL
  ARRIVE IN THE CONCHO VALLEY AROUND MIDNIGHT...AND THE INTERSTATE
  10 CORRIDOR AROUND 2 AM. 

* WINDS: STRONG NORTH WINDS OF 25 TO 35 MPH. GUSTS MAY EXCEED
  45 MPH AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:18 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 4, 5:18 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
518 PM CST MON MAR 4 2013

.DISCUSSION...
SEE 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
A COLD FRONT WILL MOVE QUICKLY SOUTH ACROSS WEST CENTRAL TEXAS
LATE THIS EVENING THROUGH THE EARLY MORNING. THE FRONT WILL BE
ALONG THE I-20 CORRIDOR AT 03Z TUE AND SOUTH OF THE I-10 CORRIDOR
BY 09Z TUE. BEHIND THE FRONT...EXPECT STRONG NORTH WINDS AT THE
TERMINALS WITH SOME GUSTS TO NEAR 35 KNOTS. VFR CONDITIONS WILL
PREVAIL THE NEXT 24 HOURS.

21

&&

.PREV DISCUSSION... /ISSUED 400 PM CST MON MAR 4 2013/

SHORT TERM...
MAIN ITEM IN THE SHORT TERM PERIOD WILL BE A STRONG COLD FRONT
THAT WILL MOVE SOUTH ACROSS THE AREA TONIGHT. SHORT TERM MODELS
AGREE THAT THE FRONT WILL ENTER THE BIG COUNTRY AROUND 9PM AND
CLEAR FAR SOUTHERN COUNTIES BY 3AM TUESDAY. SUSTAINED NORTH WINDS
20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED FOR SEVERAL
HOURS BEHIND THE FRONT BUT WINDS WILL BEGIN TO SLOWLY DIMINISH
DURING THE MORNING HOURS. COULD SEE WINDS BRIEFLY HIT WIND
ADVISORY LEVELS BEHIND THE FRONT BUT DUE TO THE EXPECTED SHORT
DURATION DECIDED AGAINST AN ADVISORY AT THIS TIME. LOW
TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 30S NORTH TO THE
LOWER 40S SOUTH.

SURFACE RIDGE WILL BUILD SOUTH ACROSS THE AREA ON TUESDAY WITH
NORTH WINDS DIMINISHING DURING THE AFTERNOON HOURS. IT WILL BE
MUCH COOLER WITH AFTERNOON HIGHS GENERALLY IN THE UPPER 50S TO
NEAR 60 DEGREES UNDER SUNNY MOSTLY SKIES.

LONG TERM...
WEDNESDAY MORNING WILL BE COLDEST OF THE WEEK...AS RIDGE OF HIGH
PRESSURE CENTERS OVER THE REGION. A DRY ATMOSPHERE AND LIGHT WINDS
WILL BRING GOOD RADIATIONAL COOLING...AND ALLOW TEMPERATURES TO
FALL INTO IN THE MID AND UPPER 20S. A NICE WARM UP INTO THE MID
60S ON THURSDAY HOWEVER AS SOUTHERLY WINDS RETURN.

LOW LEVEL MOISTURE RETURNS FRIDAY...WITH APPROACH OF A STRONG
UPPER LEVEL STORM SYSTEM IN SOUTHWEST UNITED STATES. GFS AND EC
ARE SIMILAR...BUT HAVE SLIGHTLY DIFFERENT TIMINGS. THE GFS IS THE
FASTER SOLUTION BY 12 HOURS...BRINGING LIFT INTO WEST CENTRAL
TEXAS MIDDAY SATURDAY...WITH EC 12 HOURS TOWARD MIDNIGHT.
STILL...THE MODELS ARE SIMILAR. KEPT POPS THE SAME FROM THE
PREVIOUS SHIFT...BUT WILL WATCH FOR A SLOWING TREND. TIMING
TOWARDS THE ALTER EC TIMING OF MIDNIGHT WOULD DECREASE THE
POTENTIAL FOR SEVERE WEATHER AND PUSH RAIN CHANCES INTO SUNDAY.

04

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 38  59  26  65  39 /   0   0   0   0   0
SAN ANGELO 	 42  59  28  64  39 /   0   0   0   0   0
JUNCTION 	 41  63  24  66  35 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 4, 3:05 PM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
305 PM CST MON MAR 4 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-052115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
305 PM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE REST
OF THE AFTERNOON HOURS DUE TO VERY DRY CONDITIONS...WARM
TEMPERATURES AND BREEZY SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN BY TUESDAY
AFTERNOON IN THE WAKE OF A STRONG COLD FRONT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST
CENTRAL TEXAS SATURDAY AFTERNOON INTO SUNDAY. HOWEVER...THE
POTENTIAL FOR HAZARDOUS WEATHER REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

24

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.